Nebraska, 2012

Drought in Nebraska, August 1 to 31, 2012

August 1 to 31, 2012 · NWS GID · 24 events in 24 counties and zones

Although August rainfall deficits across the majority of the 24-county area were not as extreme as those in July, below normal rain was still the main story, plunging South Central Nebraska even deeper into the worst drought in several decades. S.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Although August rainfall deficits across the majority of the 24-county area were not as extreme as those in July, below normal rain was still the main story, plunging South Central Nebraska even deeper into the worst drought in several decades. According to weekly issuances of the U.S. Drought Monitor throughout the month, category D3 extreme drought remained in place across most of the area and expanded farther east into all or part of York, Clay, Fillmore, Nuckolls and Thayer Counties. However, the worst conditions as indicated by category D4 exceptional drought continued to focus north of Interstate 80, gripping much of Valley, Greeley, Sherman and Howard Counties along with small slivers of Nance and Dawson Counties. The only limited part of the area to hold onto category D2 severe drought throughout the month included southern portions of Nuckolls and Thayer Counties. Focusing on August rainfall, the majority of South Central Nebraska tallied between 1.00 and 2.25 inches, or generally between 25-60 percent of normal. On the drier side of things, a few of the lowest monthly amounts per NWS cooperative observers including 0.27 near Orleans, 0.44 at Cambridge and 0.52 near St. Paul. The monthly total of 0.94 at Central Nebraska Regional Airport in Grand Island marked the 10th-driest August on record out of 117 years. In contrast, a few of the most fortunate sites included Cozad (3.54), Osceola (2.71), Holdrege (2.44) and Hastings airport (2.39). Over the longer-term period spanning June 1st-August 15th, rainfall in South Central Nebraska averaged only 10-30 percent of normal for most places north of Interstate 80, and 40-70 percent of normal for most areas between I-80 and the Kansas border. Area rivers continued to reflect significant drought impacts in August as well, including the Platte which remained essentially dry from near Grand Island downstream to Columbus. Following a notably hot June and especially July, there was some good news temperature-wise during August as the mean monthly temperature across most of the area checked in within 1 degree of normal. The drought situation by late-summer reflected a sharp downward spiral since early June when the entire area was still free of all drought categories. Looking back a few months, although some areas near the Kansas border and also west of Highway 281 started to dry out quite a bit in May, drought conditions really took hold during June and especially July as total rainfall for these two months registered only 10-50 percent of normal across most of the area. Furthermore, average maximum temperatures for the combined months of June and July registered at least 6-8 degrees above normal, essentially baking moisture-starved maturing crops. As of August 8th, the USDA had designated 22 of the 24 counties as primary counties in a federal drought disaster area. For the week ending August 12th, the Nebraska Weather and Crops Report from the USDA indicated that crop conditions continued to decline, with many corn fields being chopped for silage or baled for hay. State-averaged topsoil and subsoil moisture continued to run 96 percent short to very short. Poor to very poor crop conditions were reported as 41 percent for corn, 46 percent for soybeans and 68 percent for alfalfa. Pasture and range conditions rated 92 percent poor to very poor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 31, 11:28 PM CST, 32 minutes earlier.

Area forecast discussion, Jul 31, 11:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1228 AM CDT WED AUG 1 2012

.AVIATION...06Z TAF. DECIDED TO INSERT A VCTS MENTION FOR A FEW
HOURS EARLY THIS MORNING...AS A SMALL CLUSTER OF THUNDERSTORMS
CONTINUES TO MAKE GRADUAL EASTWARD PROGRESS. DIDNT GO
PREVAILING...IS A POSSIBILITY THIS ACTIVITY WILL DIE OUT BEFORE IT
GETS TO THE TERMINAL AREA...WILL WATCH OVER NEXT HOUR OR SO AND
ADJUST THE TAF AS NEEDED. OTHERWISE EXPECTING DRY
CONDITIONS...UNTIL THE LATER PORTIONS OF THE TAF PERIOD THIS
EVENING...WHEN ANOTHER DISTURBANCE WILL BRING THUNDERSTORM CHANCES
BACK...AND WENT WITH A PROB30 GROUP. VFR CONDITIONS ARE FORECAST
THROUGH THE PERIOD...WITH GENERALLY VARIABLE WINDS ON BOTH ENDS OF
THE TAF...AND MORE SOUTHEASTERLY FLOW DURING THE DAYTIME HOURS.

&&

PREV DISCUSSION... /ISSUED 356 PM CDT TUE JUL 31 2012/

SHORT TERM...THROUGH 00Z THURSDAY. MORNING UPPER AIR ANALYSIS
INDICATES LONG WAVE RIDGING OVER THE WESTERN TWO-THIRDS OF THE
CONUS AND A TROUGH OVER THE EAST. MID AND UPPER LEVEL FLOW ACROSS
THE CENTRAL PLAINS REMAIN QUASI-ZONAL TO NORTHWESTERLY AS A
RESULT. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE
NORTHWESTERN CONUS...EASTWARD INTO THE NORTHERN PLAINS AND THEN
SOUTHEAST INTO THE OHIO VALLEY. ALTHOUGH THE BULK OF MID AND UPPER
LEVEL JET ENERGY REMAINS RELEGATED TO THE NORTH OF THE CENTRAL
PLAINS...THE SOUTHERN EXTENT OF THIS JET AXIS DOES JUST BARELY
EXTEND FAR ENOUGH SOUTH INTO NORTHERN AND CENTRAL
NEBRASKA...PROVIDING AT LEAST SOME RESPECTABLE TROPOSPHERIC FLOW
NEAR 200MB ACROSS PORTIONS OR OUR CWA. WATER VAPOR IMAGERY SHOWS
PLENTY OF MID LEVEL MOISTURE FLOWING IN FROM MEXICO...MOVING
NORTHWARD ACROSS THE SOUTHWEST CONUS AND THEN NORTHEAST AND EAST
ACROSS THE ROCKY MOUNTAIN RANGE AND INTO THE CENTRAL PLAINS. AT
THE SURFACE A WEAK STATIONARY BOUNDARY/TROUGH EXTENDS FROM WEST
MISSOURI INTO SOUTHEAST KANSAS AND NORTHWEST OKLAHOMA. A WEAK
RIDGE OF HIGH PRESSURE IS ALSO NOTED EXTENDING FROM THE UPPER
MISSISSIPPI VALLEY INTO THE MISSOURI VALLEY. LOW LEVEL RETURN FLOW
IS ESTABLISHING ITSELF ACROSS MUCH OF THE CENTRAL PLAINS AS A
RESULT.

THE NAM...OPERATIONAL GFS AND SREF-MEAN ALL CONTINUE TO SUGGEST
HIGH PLAINS CONVECTION...SUSTAINED IN PART BY A ~30KT 850MB JET
STREAK...COULD PUSH FAR ENOUGH EAST TO IMPACT FAR WESTERN PORTIONS
OF OUR CWA BEGINNING THIS EVENING. THERE ARE ALSO INDICATIONS FROM
THE OPERATIONAL GFS AND SREF-MEAN...AND TO A LESSER EXTENT THE
NAM...THAT THIS DIMINISHING MCS COULD HOLD TOGETHER LONG ENOUGH TO
PUSH SOUTHEAST AND EVENTUALLY IMPACT SOUTHERN PORTIONS OF OUR CWA
AFTER MIDNIGHT TONIGHT. WENT AHEAD AND MAINTAINED POPS ACROSS OUR
FAR WEST 00Z-06Z TONIGHT...AND ACROSS OUR WEST...SOUTHWEST AND
SOUTH 06Z-12Z WEDNESDAY AS A RESULT. THE NAM...EC AND SREF-MEAN
ALL SUGGEST ISOLATED CONVECTIVE ACTIVITY WILL BE OBSERVED ACROSS
MUCH OF THE CWA DURING THE DAY THURSDAY AS WEAK OMEGA AHEAD OF AN
APPROACHING MID LEVEL PERTURBATION OVERTAKES THE AREA. THE
OPERATIONAL GFS IS NOT AS ROBUST WITH OMEGA ACROSS THE AREA
TOMORROW AND THUS KEEPS MUCH OF OUR CWA DRY DURING THE DAY. GIVEN
THE MODEL AGREEMENT BETWEEN THE NAM...EC AND SREF-MEAN...AND THE
FACT THAT THE INHERITED FORECAST ALREADY HAD POPS IN DURING THE
DAY WEDNESDAY...OPTED TO KEEP POPS GOING ACROSS MUCH OF THE CWA
FOR THURSDAY.

DEEP LAYER MUCAPE VALUES PER THE NAM...OPERATIONAL GFS AND EC FOR
THIS EVENING AND TONIGHT ARE NEAR 500J/KG FOR THE MOST PART ACROSS
OUR CWA...WITH DEEP LAYER BULK SHEAR VALUES NEAR 20KTS. GIVEN
THIS...AM NOT OVERLY IMPRESSED WITH SEVERE WEATHER CHANCES...BUT
DEEP INVERTED-V SOUNDINGS...AS INDICATED BY PROXIMITY FORECAST
SOUNDINGS FROM THE NAM...COULD STILL PRESENT AN ISOLATED MICRO-
BURST THREAT ACROSS OUR WEST THROUGH THIS EVENING. WILL GO AHEAD
WITH STRONG STORM WORDING IN THE HWO FOR THIS EVENING AS A RESULT.
LOW LEVEL MOISTURE FLUX INTO THE CENTRAL PLAINS SHOULD HELP
PROMOTE INCREASING INSTABILITY VALUES DURING THE DAY
WEDNESDAY...WITH THE NAM SUGGESTING 0-1KM MLCAPE VALUES NEAR
3000J/KG POSSIBLE ACROSS OUR NORTHWEST...AND LESSER VALUES OF
INSTABILITY TO THE SOUTHEAST. DEEP LAYER BULK SHEAR STILL DOES NOT
APPEAR ALL THAT IMPRESSIVE DURING THE DAY WEDNESDAY...IN THE
NEIGHBORHOOD OF 20KTS...BUT WITH INSTABILITY PERHAPS INCREASING AS
ADVERTISED BY THE NAM...WILL GO AHEAD AND OUTLOOK MUCH OF THE AREA
FOR ISOLATED SEVERE WEATHER IN THE HWO FOR WEDNESDAY.

STATISTICAL ANALYSIS OF AVERAGE FORECAST ERRORS FOR DAY 1 HIGH
TEMPERATURES THROUGH THE PAST THREE DAYS SUGGESTS BCCONSRAW HAS
NOW BECOME THE BEST PERFORMER AND WILL PLAY CLOSE TO THIS GUIDANCE
FOR HIGHS ON WEDNESDAY. STATISTICAL ANALYSIS INDICATES CONSMOS
REALLY TOOK A HIT ON LOWS THIS MORNING WITH A 3-6 DEGREE COOL BIAS
FOR MANY LOCATIONS ACROSS OUR CWA. ANALYSIS OF AVERAGE FORECAST
ERRORS FOR DAY 1 LOWS THROUGH THE PAST THREE DAYS SUGGESTS
BCCONSRAW HAS NOW BECOME THE BEST PERFORMER AND WILL PLAY CLOSE TO
THIS GUIDANCE FOR MORNING LOW TEMPERATURES ON WEDNESDAY.

LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY.

A MUCH MORE ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE FOR THE
MID AND LONG TERM PERIODS...AS THE MAIN CONCERN FOR THE PERIOD
WILL FOCUS ON NUMEROUS CHANCES FOR SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. ALTHOUGH IT MUST BE NOTED THAT ANY SHOWERS THAT
DEVELOP WILL LIKELY BE ISOLATED TO SCATTERED IN NATURE AND A
WIDESPREAD RAIN EVENT IS NOT EXPECTED.

FOR THE MID TERM PERIOD...THE UPPER LEVEL RIDGE THAT HAS TAKEN
HOLD OF THE CONUS FOR THE PAST WEEK OR SO WILL FINALLY BEGIN TO
BREAK DOWN. THIS COMES AS AN UPPER LEVEL LOW/TROUGH BEGINS TO
SHIFT EASTWARD ACROSS THE PACIFIC NORTHWEST AND CANADA. IN THE
MEAN TIME...THE UPPER LEVEL RIDGE WILL BEGIN TO FLATTEN TOWARDS
THE END OF THE WORK WEEK ALLOWING FOR NUMEROUS UPPER LEVEL SHORT
WAVES TO PASS THROUGH THE PLAINS. BY WEDNESDAY EVENING...ONE SUCH
UPPER LEVEL SHORT WAVE WILL PASS THROUGH THE REGION. AT THE
SURFACE...LOW PRESSURE ALONG THE FRONT RANGE WILL ALSO PUSH
EASTWARD. THE GFS SOLUTION GENERATES TWO AREAS OF LOW PRESSURE
ALONG BOTH NEBRASKA AND KANSAS...WHILE THE ECMWF SOLUTION TAKES
THE LOW ACROSS KANSAS. BOTH THE NAM AND GFS SOLUTIONS REMAIN IN
SOMEWHAT AGREEMENT ON PRECIPITATION CHANCES DURING THE OVERNIGHT
HOURS. THUS PER COLLABORATION WENT WITH 30 POPS ACROSS THE AREA.
REGARDING SEVERE WEATHER CHANCES WEDNESDAY EVENING...MUCAPE VALUES
ON THE ORDER OF 1500 J/KG AND DEEP LAYER SHEAR NEAR 40 KTS
INDICATES THE POTENTIAL FOR SOME STRONG TO POSSIBLY SEVERE STORMS
CONTINUING INTO THE EARLY EVENING WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN HAZARDS.

CONTINUED SLIGHT CHANCES INTO THE DAY ON THURSDAY...WITH BOTH THE
GFS AND THE ECMWF SUGGESTING LINGERING SURFACE BOUNDARIES AND
SUBSEQUENT LINGERING PRECIPITATION. SEVERE CHANCES RETURN TO THE
OUTLOOK AREA AGAIN THURSDAY AFTERNOON AND EVENING...AS INCREASED
MOISTURE SETS UP ACROSS THE REGION. MUCAPE VALUES ON THE ORDER OF
2000 TO 3500 J/KG AND DEEP LAYER SHEAR VALUES NEAR 30 TO 40 KTS
WILL LIKELY PROMOTE LARGE HAIL AND DAMAGING WIND GUSTS.

FOR FRIDAY...THE MAIN UPPER LEVEL SYSTEM CONTINUES TO SHIFT
EASTWARD ACROSS PORTIONS OF CANADA AND THE NORTHERN US...ALTHOUGH
THE GFS TENDS TO TRACK THE LOW A BIT FURTHER SOUTH THAN THE ECMWF
SOLUTION. REGARDLESS...A SURFACE LOW WILL ALSO TRACK ACROSS THE
PLAINS BEGINNING ON FRIDAY...WHICH WILL ALLOW A COLD FRONT TO ALSO
SLIDE SOUTHEAST ACROSS THE FORECAST AREA. THE GFS REMAINS A BIT
MORE AGGRESSIVE WITH PRECIPITATION CHANCES UNZIPPING ALONG THE
FRONTAL BOUNDARY BEGINNING FRIDAY AFTERNOON...BEFORE BECOMING
WIDESPREAD ACROSS THE REGION FRIDAY OVERNIGHT...WITH FRONTAL
PASSAGE NEAR THE TRI CITIES EXPECTED SOMEWHERE AROUND THE MIDNIGHT
TIME FRAME. WHILE THE ECMWF REMAINS SOMEWHAT DRY WITH THE FRONTAL
PASSAGE...STILL CONTINUED WITH SLIGHT TO CHANCE POPS DURING THE
OVERNIGHT HOURS. AGAIN SHOULD THUNDERSTORMS DEVELOP...STRONG TO
SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS THE OUTLOOK
AREA...WITH NEARLY 2000 J/KG MUCAPE AND DEEP LAYER BULK SHEAR
VALUES ON THE ORDER OF 25 TO 30 KTS. CONTINUED SOME SLIGHT POPS
INTO THE SATURDAY TIME FRAME WITH THE LINGERING FRONTAL
BOUNDARY...BEFORE IT SLOWLY PUSHES SOUTH SATURDAY AFTERNOON.

FOR THE REST OF THE LONG TERM...THE UPPER LEVEL LOW SHIFTS WELL TO
THE EAST OF THE PLAINS...ALLOWING THE UPPER LEVEL RIDGE TO REBUILD
ACROSS THE ROCKIES AND SURFACE HIGH PRESSURE TO SINK SOUTHWARD
ACROSS THE REGION. AS A RESULT...A DRY FORECAST IS EXPECTED
THROUGH THE END OF THE PERIOD.

REGARDING TEMPERATURES FOR THE PERIOD...MID TO UPPER 90S CAN BE
EXPECTED ACROSS NEBRASKA BOTH THURSDAY AND FRIDAY WITH NEAR 100 TO
105 POSSIBLE ACROSS NORTH CENTRAL KANSAS. TEMPERATURES ON FRIDAY
AHEAD OF THE FRONTAL BOUNDARY WILL LIKELY BE THE WARMEST OF THE
PERIOD WITH DECENT SOUTHERLY WINDS AND WARM AIR ADVECTION. WITH
FRONTAL PASSAGE ON SATURDAY...TEMPERATURES ARE LOOKING QUITE NICE
FOR THE WEEKEND...WITH UPPER 80S TO LOWER 90S BOTH DAYS. A RETURN
TO THE UPPER LEVEL RIDGE FOR THE WORK WEEK WILL SLOWLY INCREASE
TEMPERATURES AGAIN MONDAY THROUGH TUESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 31, 2:47 PM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
347 PM CDT TUE JUL 31 2012

KSZ005>007-017>019-NEZ060-072-073-082>084-011200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-FRANKLIN-
347 PM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS...PRIMARILY ALONG AND SOUTHWEST
OF A LINE FROM LEXINGTON TO FRANKLIN IN NEBRASKA...TO JEWELL IN
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL APPROACH FROM THE WEST AND MAY IMPACT THE AREA
THIS EVENING THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY
BE ON THE STRONG SIDE THROUGH 10 PM...WITH BRIEF WIND GUSTS TO
AROUND 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
WEDNESDAY THROUGH SATURDAY NIGHT. A FEW OF THE STORMS WEDNESDAY
INTO WEDNESDAY NIGHT MAY REACH SEVERE STATUS...WITH HAIL TO THE
SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY
SEVERE WEATHER THREATS. STRONG TO SEVERE WEATHER WILL ALSO BE
POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND
FRIDAY...WITH LARGE HAIL AND STRONG WIND GUSTS BEING THE PRIMARY
SEVERE WEATHER THREATS.

AFTERNOON AND EARLY EVENING HEAT INDEX READINGS OF 100 TO NEAR 105
DEGREES WILL BE POSSIBLE ACROSS NORTH CENTRAL KANSAS WEDNESDAY
THROUGH FRIDAY...WITH WARMEST WEATHER EXPECTED ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-061>064-074>077-085>087-011200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
347 PM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS...PRIMARILY ALONG NORTHEAST OF A
LINE FROM LEXINGTON TO FRANKLIN IN NEBRASKA...TO JEWELL IN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
WEDNESDAY THROUGH SATURDAY NIGHT. A FEW OF THE STORMS WEDNESDAY
INTO WEDNESDAY NIGHT MAY REACH SEVERE STATUS...WITH HAIL TO THE
SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY
SEVERE WEATHER THREATS. STRONG TO SEVERE WEATHER WILL ALSO BE
POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND
FRIDAY...WITH LARGE HAIL AND STRONG WIND GUSTS BEING THE PRIMARY
SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/SALTZMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Adams

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Adams forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -98.501 (the zone’s center; the record gives no point)

Drought, Buffalo

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Buffalo forecast zone
Reported by
Drought Monitor
Coordinates
40.855, -99.075 (the zone’s center; the record gives no point)

Drought, Clay

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
40.524, -98.051 (the zone’s center; the record gives no point)

Drought, Dawson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Dawson forecast zone
Reported by
Drought Monitor
Coordinates
40.870, -99.820 (the zone’s center; the record gives no point)

Drought, Fillmore

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Fillmore forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -97.596 (the zone’s center; the record gives no point)

Drought, Franklin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.953 (the zone’s center; the record gives no point)

Drought, Furnas

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Furnas forecast zone
Reported by
Drought Monitor
Coordinates
40.177, -99.912 (the zone’s center; the record gives no point)

Drought, Gosper

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Gosper forecast zone
Reported by
Drought Monitor
Coordinates
40.515, -99.831 (the zone’s center; the record gives no point)

Drought, Greeley

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Greeley forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -98.521 (the zone’s center; the record gives no point)

Drought, Hall

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hall forecast zone
Reported by
Drought Monitor
Coordinates
40.873, -98.502 (the zone’s center; the record gives no point)

Drought, Hamilton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hamilton forecast zone
Reported by
Drought Monitor
Coordinates
40.874, -98.023 (the zone’s center; the record gives no point)

Drought, Harlan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Harlan forecast zone
Reported by
Drought Monitor
Coordinates
40.177, -99.405 (the zone’s center; the record gives no point)

Drought, Howard

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Howard forecast zone
Reported by
Drought Monitor
Coordinates
41.220, -98.517 (the zone’s center; the record gives no point)

Drought, Kearney

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Kearney forecast zone
Reported by
Drought Monitor
Coordinates
40.507, -98.948 (the zone’s center; the record gives no point)

Drought, Merrick

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Merrick forecast zone
Reported by
Drought Monitor
Coordinates
41.170, -98.038 (the zone’s center; the record gives no point)

Drought, Nance

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nance forecast zone
Reported by
Drought Monitor
Coordinates
41.397, -97.992 (the zone’s center; the record gives no point)

Drought, Nuckolls

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nuckolls forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

Drought, Phelps

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Phelps forecast zone
Reported by
Drought Monitor
Coordinates
40.511, -99.414 (the zone’s center; the record gives no point)

Drought, Polk

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Polk forecast zone
Reported by
Drought Monitor
Coordinates
41.187, -97.568 (the zone’s center; the record gives no point)

Drought, Sherman

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Sherman forecast zone
Reported by
Drought Monitor
Coordinates
41.221, -98.976 (the zone’s center; the record gives no point)

Drought, Thayer

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Thayer forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -97.595 (the zone’s center; the record gives no point)

Drought, Valley

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Valley forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -98.982 (the zone’s center; the record gives no point)

Drought, Webster

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

Drought, York

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
York forecast zone
Reported by
Drought Monitor
Coordinates
40.873, -97.597 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399013, 399021, 399023, 399024, 399722, 399723, 399726, 399730, 399734, 399763, 399765, 399766, 399767, 399768, 399769, 399770, 399775, 399786, 399801, 399802, 399803, 399804, 399805, 399806.